Unique urticarial presentation of minocycline-induced lupus erythematosus
Published Web Locationhttps://doi.org/10.5070/D3238036005
We present a 17-year-old boy who developed a generalized urticarial eruption, malar rash, fever, and arthralgia within one week of initiating minocycline therapy for acne. His workup showed positive antinuclearand anti-histone antibodies. His symptoms quickly resolved after discontinuing minocycline and starting oral prednisone. We believe the constellation of his symptoms, laboratory findings, and temporalassociation of minocycline initiation was suggestive of minocycline-induced lupus. Unique to this case is that his urticarial presentation was so striking that it could have been initially regarded as drug induced urticaria without considering drug-induced lupus. Since minocycline is so widely prescribed for acne among the dermatology community, we believe that it is important for dermatologists to be aware of this alternative clinical presentation of minocyclineinduced lupus.